MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MÜLLER, STEM, LATERAL, UNCEMENTED, HA, 4, TAPER 12/14; AVENIR MULLER STEM, AVENIR CEMENTED HIP STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MÜLLER, STEM, LATERAL, UNCEMENTED, HA, 4, TAPER 12/14; AVENIR MULLER STEM, AVENIR CEMENTED HIP STEM
Model Number N/A
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient fell over and sustained a left femoral fracture, below the greater trochanter down around the in situ stem in the proximal third of the femur.There was no obvious problems like instability or loosening before the fall.The surgeon does not blame the prostheses for the fall.The avenir stem was removed and an arcos stem inserted.Patient outcome- revision.
 
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Product not available.
 
Additional Manufacturer Narrative
Investigation results were made available.1.Event description: it was reported, that: patient fell over and sustained a left femoral fracture, below the greater trochanter down around the in situ stem in the proximal third of the femur.There was no obvious problems like instability or loosening before the fall.The surgeon does not blame the prostheses for the fall.Revision tha with cables and ncb-pp done (b)(6) 2021.It was determined a longer stem should be inserted.The in situ avenir was removed and an arcos stem inserted.The avantage cup was found to be well fixed and left in situ.A 28 head and compatible avantage liner were put onto the arcos trunnion.Supercables, ncb-pp with trochanteric extension, strut allograft and cable ready cables were added.Harm: s3 - bone fracture.Hazardous situation: fragments of an implant and/or bone are generated in vivo.2.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.3.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known.5.Conclusion: it was reported, that the patient fell over and sustained a left femoral fracture, below the greater trochanter down around the in situ stem in the proximal third of the femur.There was no obvious problems like instability or loosening before the fall.The surgeon does not blame the prostheses for the fall.Revision tha with cables and ncb-pp done (b)(6) 2021.It was determined a longer stem should be inserted.The in situ avenir was removed and an arcos stem inserted.The avantage cup was found to be well fixed and left in situ.A 28 head and compatible avantage liner were put onto the arcos trunnion.Supercables, ncb-pp with trochanteric extension, strut allograft and cable ready cables were added.Neither x-rays of the device or bone fracture, operative notes, office visit notes, nor devices or photos of the devices were received; therefore the condition of the components is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.The investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.To what extend the fall contributed to the reported event and if the prosthesis is connected to the bone fracture remains unknown.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
AVENIR MÜLLER, STEM, LATERAL, UNCEMENTED, HA, 4, TAPER 12/14
Common Device Name
AVENIR MULLER STEM, AVENIR CEMENTED HIP STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12915052
Report Number0009613350-2021-00635
Device Sequence Number20245249
Product Code LZO
UDI-Device Identifier00889024590984
UDI-Public00889024590984
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberN/A
Device Catalogue Number01.06010.104
Device Lot Number4024034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexFemale
Patient Weight55 KG